MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; INTRODUCER, CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; INTRODUCER, CATHETER
Catalog Number 4251611-02
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by user facility: brief inquiry description: failed safety shield on 24g is.Detailed inquiry description: safety shield did not deploy.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) unused sample was submitted to the manufacturer for evaluation.Through visual examination, it was observed that the safety clip at the middle of the cannula was not engaged on the cannula tip.The safety clip was inspected under a microscope under 20x magnification and no damages on the clip arm and back wall as well as the clip hole were observed.Clip travel scratched lines were observed along the cannula surface.No dents or excess metal nodes were observed on the cannula surface.Scratch marks were observed at the inner catheter hub luer surface made by the safety clip.The cannula outer diameter, near crimp area, middle of the cannula and near cannula hub were measured and the measurements were within specification.The crimp width and crimp length of the complaint cannula sample were measured and were found to be within specification.A simulation was carried out by manually assembling the returned cannula with a returned catheter hub for verifying the clip function during cannula withdrawal.From the simulation, the safety clip of the returned sample was able to engage successfully and completely cover the cannula tip.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.Based on the investigation, the safety clip was able to engage successfully and covered the cannula tip.The defect encountered by the user is mostly likely due to an application error.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19220033
Report Number9610825-2024-00340
Device Sequence Number8194264
Product Code DYB
UDI-Device Identifier04046963318123
UDI-Public(01)04046963318123
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251611-02
Device Lot Number23H21G8266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown